How serious is this side effect in actuality? Should I be going to urgent care as it's the weekend and I can't call? My dr gave me prilosec for a question I asked about stomach pain after taking NSAIDs. Should I just take that?
Nathan; Yes I AGREE with Janie you should see someone, Make sure you tell them that you were on NSAID FOR A WHILE AND THE DOCTOR TOLD YOU TO TAKE PRILOSEC, BUT YOU ARE NOT AT THIS TIME AND HOW LONG YOU HAVE BEEN TAKING THE Celexa if it is new. also any other meds you might be taking including vitamins or natural meds. good luck
Janie is correct. Go to an Urgent Care today.
I don't know if you are aware but you have a GI bleed.
The black tarry stool is blood. Tarry stools usually is from the stomach and bright red blood is intestinal.
It may be a little bit now but could develop a major bleed later in the day.
Even if it's not major it can deplete your blood count and will have to take iron. it will be frustrating to get back to normal with fatigue. You ARE bleeding now. If it's a major bleed you may require a blood transfusion with hospitalization for endoscopy.
I'm not trying to cause added stress. I want you know the worst case scenario because it can be serious if not treated immediately.
You may also start vomiting blood because the bleeding can cause nausea/vomiting.
Do NOT take any meds that are not necessary until you are cleared by the doctor. He may want to give you another that is stronger and requires a script.
I'm telling you NOT to worry... Lol.
However, stress does cause ulcers.
Make sure you ask what type of diet you should be on at home. It depends on if you have anemia, ulcer diet,fiber, etc.
Get a copy of your labs and tests results to give to your Primary.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 10 Dec 2012 • 1 answer
Updated 23 Mar 2014 • 1 answer
Why am I still suffering stomach pain and diarrhea 4 weeks after stopping Bydureon because of these?
Updated 9 Jan 2015 • 1 answer
Updated 5 Jan 2016 • 1 answer
Updated 24 Aug 2017 • 1 answer